Alert archive / Iowa / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 28, 2015, 12:32 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 30 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2015, 12:32 PM CDT (17:32 UTC)
- Expired
- Aug 28, 2015, 6:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Greene County, IA, Hamilton County, IA, Hardin County, IA, Story County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 12:45 PM CDT | HEAVY RAIN 7.5 | Dayton, IA | RAIN GAUGE OVERFLOWED AT 7.5 INCHES. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 12:50 PM CDT | HEAVY RAIN 2.5 | 3 Ese Ellsworth, IA | 1.5 INCHES PAST 2 HOURS. VISIBILITY LESS THE 1/4 MILE DUE TO HEAVY RAIN. |
| Aug 28, 1:01 PM CDT | HEAVY RAIN 6.5 | 4 Ene Lehigh, IA | MEASURED FROM MIDNIGHT THROUGH NOON TODAY. |
| Aug 28, 1:18 PM CDT | HEAVY RAIN 5 | 2 Nne Pilot Mound, IA | BOONE COUNTY EMERGENCY MANAGER REPORTS ISOLATED AMOUNTS OF 5.0 IN NORTHERN BOONE COUNTY SINCE MIDNIGHT. SOME COUNTY ROADS IN NORTHERN BOONE COUNTY HAVE WATER OVER ROADWAYS AT TIMES. |
| Aug 28, 1:41 PM CDT | FLOOD | Jewell, IA | WEBSTER COUNTY SHERIFF REPORTED WATER OVER HWY 69 AT JEWELL. |
| Aug 28, 1:41 PM CDT | FLOOD | Kamrar, IA | WEBSTER COUNTY SHERIFF REPORTED ROADS NEAR KAMRAR WITH WATER OVER ROADWAYS. |
| Aug 28, 1:53 PM CDT | HEAVY RAIN 4.25 | Story City, IA | RAINFALL TOTAL SINCE THIS MORNING. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 2:05 PM CDT | HEAVY RAIN 4.5 | Boxholm, IA | REPORT VIA SOCIAL MEDIA |
| Aug 28, 2:15 PM CDT | HEAVY RAIN 5.06 | Jewell, IA | REPORT VIA SOCIAL MEDIA |
| Aug 28, 2:26 PM CDT | FLASH FLOOD | 4 Sse Stanhope, IA | D65 WEST OF RANDALL HAS BEEN TOPPED WITH WATER FLOWING OVER IT IN A COUPLE OF SPOTS. WATER ALSO OVER SEVERAL OTHER COUNTY ROADS WEST OF RANDALL. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 2:29 PM CDT | HEAVY RAIN 9 | 1 N Dayton, IA | 9 INCHES STORM TOTAL PRECIPITATION. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 2:29 PM CDT | HEAVY RAIN 9 | Dayton, IA | 9 INCHES STORM TOTAL PRECIPITATION. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 2:35 PM CDT | HEAVY RAIN 5 | Ellsworth, IA | TOTAL SINCE 5AM. CITY OF AMES ALERT STATION. |
| Aug 28, 2:35 PM CDT | HEAVY RAIN 5.5 | Story City, IA | STORM TOTAL REPORTED BY STORY CITY FIRE DEPT. |
| Aug 28, 2:35 PM CDT | HEAVY RAIN 5.6 | 6 Ne Fraser, IA | TOTAL SINCE 5AM. CITY OF AMES ALERT STATION. |
| Aug 28, 2:35 PM CDT | HEAVY RAIN 6.2 | Stanhope, IA | TOTAL SINCE 5AM. CITY OF AMES ALERT STATION. |
| Aug 28, 2:44 PM CDT | FLASH FLOOD | Dayton, IA | MAJOR FLASH FLOODING ONGOING THROUGHOUT THE TOWN OF DAYTON DUE TO THE SKILLET CREEK. FAIRGROUNDS, LOCAL GOLF COURSE, AND CAMPGROUND ALL INUNDATED WITH AT LEAST 5 FEET OF FLOWING WATER. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 2:56 PM CDT | HEAVY RAIN 8.5 | Dayton, IA | UPDATED RAINFALL TOTAL FOR THE EVENT THUS FAR. REPORT VIA SOCIAL MEDIA. |
| Aug 28, 3:00 PM CDT | FLASH FLOOD | 2 Wnw Dayton, IA | FLOODWATERS DUE TO RUNOFF FROM FIELDS AND DITCHES COMPLETELY COVERING US 169. TIME ESTIMATED. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 3:15 PM CDT | HEAVY RAIN 4.25 | Otho, IA | EVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 3:20 PM CDT | FLASH FLOOD | 4 Se Ellsworth, IA | FLOODWATERS FROM LONG DICK CREEK ARE 6 INCHES DEEP...AND FLOWING...ON 340TH STREET 1/4 MILE WEST OF XIRCUS AVE. |
| Aug 28, 3:20 PM CDT | HEAVY RAIN 6 | Jewell, IA | EVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 3:20 PM CDT | HEAVY RAIN 9.5 | 4 Ene Stanhope, IA | EVENT TOTAL THUS FAR. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 3:30 PM CDT | HEAVY RAIN 6 | 2 Wsw Stanhope, IA | EVENT TOTAL THUS FAR. OVER 6 INCHES REPORTED...RAIN GAGE WAS FULL. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 3:30 PM CDT | HEAVY RAIN 6 | 3 W Stanhope, IA | EVENT TOTAL THUS FAR. OVER 6 INCHES REPORTED...RAIN GAGE WAS FULL. REPORTED VIA SOCIAL MEDIA. |
| Aug 28, 4:00 PM CDT | HEAVY RAIN 4 | Paton, IA | TOTAL SO FAR TODAY. |
| Aug 28, 4:15 PM CDT | HEAVY RAIN 2.5 | Hubbard, IA | 3 HOUR TOTAL. |
| Aug 28, 4:34 PM CDT | FLASH FLOOD | Boxholm, IA | STANDING WATER KNEE DEEP IN PARTS OF TOWN. 8 INCHES OF RAIN MEASURED. |
| Aug 28, 4:35 PM CDT | FLASH FLOOD | 4 Nne Pilot Mound, IA | JUNIPER AVE CLOSED IN THE 100 BLOCK. BOX CULVERT WASHED OUT DUE TO FLASH FLOODING. |
| Aug 28, 4:40 PM CDT | HEAVY RAIN 4.1 | 3 Ne Paton, IA | EVENT TOTAL THUS FAR. RAIN STILL FALLING. REPORTED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 114 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 482 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
402
WGUS53 KDMX 281732
FFWDMX
IAC015-073-079-083-169-187-282330-
/O.NEW.KDMX.FF.W.0031.150828T1732Z-150828T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT FRI AUG 28 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
NORTHERN STORY COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
NORTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
NORTHERN BOONE COUNTY IN CENTRAL IOWA...
* UNTIL 630 PM CDT
* AT 1230 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF
FOUR TO FIVE INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
SOUTHERN AREAS OF THE WARNED AREA NEAR STANHOPE...JEWELL...STORY
CITY...AND RANDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321
$$
COGIL2 follow-up statements
111 WGUS73 KDMX 281918 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 218 PM CDT FRI AUG 28 2015 IAC015-073-079-083-169-187-282330- /O.CON.KDMX.FF.W.0031.000000T0000Z-150828T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA-STORY IA-HARDIN IA-HAMILTON IA-GREENE IA-BOONE IA- 218 PM CDT FRI AUG 28 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN WEBSTER...NORTHERN STORY...SOUTHWESTERN HARDIN... HAMILTON...NORTHEASTERN GREENE AND NORTHERN BOONE COUNTIES... AT 212 PM CDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN DUE TO A THUNDERSTORM OVER 4 TO 6 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING WILL CONTINUE. AT 147 PM...HAMILTON COUNTY SHERIFF REPORTED HIGHWAY 75 FROM STRATFORD TO STANHOPE IS CLOSED DUE TO FLOODING. AT 120 PM...BOONE COUNTY EMERGENCY MANAGER REPORTED SEVERAL COUNTY ROADS HAVE WATER OVER THEM IN THE NORTHEAST SECTION OF BOONE COUNTY. AT 203 PM...SKILLET CREEK ON THE WEST SIDE OF DAYTON IS FLOODING ONTO HIGHWAY 75 AND TWO BRIDGES NEAR TOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321 $$ PODRAZIK
523 WGUS73 KDMX 282103 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT FRI AUG 28 2015 IAC015-073-079-083-169-187-282330- /O.CON.KDMX.FF.W.0031.000000T0000Z-150828T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBSTER IA-STORY IA-HARDIN IA-HAMILTON IA-GREENE IA-BOONE IA- 403 PM CDT FRI AUG 28 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN WEBSTER...NORTHERN STORY...SOUTHWESTERN HARDIN... HAMILTON...NORTHEASTERN GREENE AND NORTHERN BOONE COUNTIES... AT 358 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING DUE TO HEAVY RAIN CONTINUES OVER THE WARNED AREA. AT 320 PM...A TRAINED SPOTTER REPORTED FLOOD WATERS FROM THE LONG DICK CREEK ARE 6 INCHES DEEP AND FLOWING OVER 340TH STREET ABOUT A QUARTER MILE WEST OF XIRCUS AVENUE. AT 244 PM...PUBLIC REPORTED MAJOR FLASH FLOODING ONGOING IN DAYTON DUE TO THE SKILLET CREEK AFFECTING THE FAIRGROUNDS...LOCAL GOLF COURSE AND CAMPGROUND. INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4213 9323 4204 9438 4246 9420 4247 9321 $$ PODRAZIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 6:54 AM CDT, 5 hours 38 minutes earlier.
Area forecast discussion, Aug 28, 6:54 AM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 654 AM CDT FRI AUG 28 2015 .SHORT TERM /TODAY/... ISSUED AT 330 AM CDT FRI AUG 28 2015 PRECIP TRENDS WILL BE THE STRAIGHT FORWARD FORECAST ISSUE TODAY WITH SOME TEMP REBOUND CONCERNS AS WELL. UPPER LEVEL FLOW WILL CONTINUE TO AMPLIFY TODAY WITH PASSAGE OF MID LEVEL WAVE THROUGH THE MO VALLEY. BOTH KINEMATIC AND THERMODYNAMIC FORCING ARE STRONGLY NOTED WITH SOME RIGHT ENTRANCE REGION SUPPORT FROM WI/MI SPEED MAX AND DPVA AHEAD OF ERN NE SHORT WAVE MECHANICALLY. FAIRLY DECENT BAROCLINIC ZONE IS ALSO NOTED ON 305K ISENT SURFACE WITH NAM DEPICTING OVER 100 MB OF LIFT ACROSS IA BY 12Z WITH 40-50KTS OF FLOW. THIS RESULTS IN VERY STRONG MOISTURE TRANSPORT AND ASSOCIATED CONVERGENCE ZONES...WHICH MOVE SLOWLY ACROSS IA REACHING NERN SECTIONS BY EARLY AFTERNOON. ALTHOUGH THE FORCING IS STRONG WITH PWATS AND WARM CLOUD DEPTHS SEASONALLY HIGH SUGGESTING HIGH RAINFALL EFFICIENCY...THE LACK OF INSTABILITY WILL HOLD THINGS BACK SOMEWHAT WITH CONVECTION ONLY EMBEDDED WITHIN LARGER STRATIFORM AREA. RAINFALL AMOUNTS WILL STILL EXCEED AN INCH IN MANY LOCATIONS HOWEVER WITH POSSIBLY OVER TWO INCHES IN THE CENTRAL AND ERN I80 TO HIGHWAY 20 ZONES. AGREE WITH WPC QPF ASSESSMENT FAVORING THIS FARTHER SOUTH MAX AXIS. DO NOT FEEL RAINFALL RATES WILL BE SUFFICIENT TO JUSTIFY ANY HEADLINES AT THIS POINT HOWEVER. TEMP REBOUND WILL BE SOMEWHAT OF A MINOR CONCERN. SOUNDINGS SUGGEST THERE MAY BE A LITTLE MIXING BOOST IN THE WARM SECTOR FOR S CENTRAL AND SERN SECTIONS BY AFTERNOON BEHIND THE MAIN PRECIP SHIELD...WHICH MAY ALSO REDEVELOP SOME SHOWERS OR ISOLD STORMS...BUT CLOUDS AND PRECIP SHOULD OFFSET TOO MUCH OF A REBOUND SO STAYED CLOSER TO WARMER MOS RATHER THAN WHAT SOME RAW TEMPS SUGGEST. ACROSS THE NORTH...CLOUDS PRECIP AND AN UNFAVORABLE MORE ELY WIND SHOULD KEEP ANY REBOUND TO A MINIMUM. HOWEVER SHEAR MOISTURE ADDITION FROM PRECIP AND TRANSPORT SHOULD NUDGE THINGS UP SEVERAL DEGREES DURING THE HEATING OF THE DAY. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 330 AM CDT FRI AUG 28 2015 FOCUS IS MAINLY ON TEMPERATURES THROUGHOUT THE PERIOD...AND POPS TONIGHT. SFC LOW ASSOCIATED WITH THE STRONG SHORTWAVE TROUGH DROPPING THROUGH THE REGION TODAY INTO TONIGHT...WILL BE CENTERED NEAR DES MOINES BY 00Z THIS EVENING. MUCH OF THE PRECIP EXPECTED TO BE ON THE WARM SIDE OF THE LOW AND THUS AS THE SFC TROUGH AXIS SHOVES EASTWARD THROUGH THE CWA TONIGHT...EXPECT PRECIP CHANCES TO DIMINISH. HIGHER LOW LEVEL MOISTURE NOTED WITH THE MODELS SO DO EXPECT AN AREA OF LINGERING LOW STRATUS ACROSS MUCH OF THE CWA INTO EARLY SATURDAY WITH THE CLOUD DECK SLOWLY ERODING/PUSHING ESE THROUGH THE DAY. WITH ALL THE RESIDUAL MOISTURE AROUND AFTER THE RAIN...SOME CLEARING POSSIBLE ACROSS THE FAR WEST TONIGHT...AND LIGHTER WINDS SETTING IN COULD SEE SOME FOG DEVELOPMENT. PREVIOUS GRIDS HAD IT MENTIONED ACROSS THE WESTERN THIRD OF THE CWA...SO STUCK WITH THAT AREAL COVERAGE BUT DID EXTEND THE MENTION INTO SATURDAY MORNING. OTHERWISE LARGE UPPER RIDGE ACROSS THE CENTRAL US TO AMPLIFY INTO BUILD EASTWARD INTO NEXT WEEK. THIS WILL BRING WARMING AS THE THERMAL RIDGE BUILDS INTO THE AREA AND MAINLY DRY CONDITIONS. MODELS TRY TO BRING A FEW IMPULSES MOVING THROUGH THE RIDGE TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT...AND MAY SEE AN ISOLATED SHOWER/THUNDERSTORM. BETTER CHANCES TO THE NORTH AND WEST. THEREFORE DID KEEP MUCH OF THE PERIOD DRY WITH JUST SOME SLIGHT CHANCE POPS ACROSS THE FAR NORTHWEST TUESDAY NIGHT. H85 TEMPS COOLER TO BEGIN THE PERIOD IN THE TEENS CELSIUS WITH LINGERING CLOUD COVER INTO SATURDAY ESPECIALLY ACROSS THE EAST. THEREFORE KEPT TEMPS A BIT COOLER IN THE MID TO UPPER 70S. AS THE WARMER AIRMASS BUILDS INTO THE REGION AND H85 TEMPS EXPECTED TO PUSH INTO THE LOW TO MID 20S CELSIUS TOWARD MID/LATE WEEK HAVE HIGHS WARMING INTO THE MID TO UPPER 80S AND LOWS IN THE 60S. DEWPOINTS ALSO EXPECTED TO INCREASE BACK INTO THE MID TO UPPER 60S TOWARD NEXT WEEK MAKING THINGS FEEL A BIT MORE HUMID. && .AVIATION...28/12Z ISSUED AT 654 AM CDT FRI AUG 28 2015 SHOWERS WILL AFFECT TAF SITES TO VARIED DEGREES THROUGH THE MORNING WITH MOST DEGRADED CONDITIONS OVER NRN IA /KFOD/KMCW/KALO/. THERE MAY BE A FEW PERIODS OF THUNDER...BUT ONLY MENTION WILL BE NEAR KFOD FOR THE TIME BEING UNTIL TRENDS AND CONFIDENCE BECOME MORE CLEAR. PRECIP POTENTIAL WILL BE MORE SCATTERED BY AFTERNOON WITH MAIN CONCERN TURNING TO CIGS/VSBYS. HAVE DROPPED NRN SITES TO IFR AS LOW LEVEL MOISTURE LINGERS AND WINDS DECREASE. HAVE SIMILAR TRENDS SOUTH BUT HOLDING OFF UNTIL LATE IN THE PERIOD. CONFIDENCE IN DETAILS THAT FAR OUT IS LOW HOWEVER. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SMALL LONG TERM...BEERENDS AVIATION...SMALL
Hazardous weather outlook, Aug 28, 5:30 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 530 AM CDT FRI AUG 28 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-291000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 530 AM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS EXPECTED TODAY INTO TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:52 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 6 hr |
| Aug 28, 3:01 PM CDT | River Flood Warning | DMX | Story | 61 hr |
| Aug 28, 3:01 PM CDT | River Flood Warning | DMX | Polk, Story | 64 hr |
| Aug 28, 3:15 PM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Aug 28, 6:31 PM CDT | Areal Flood Warning | DMX | Boone, Greene, Hamilton, Hardin, Story, Webster | 24 hr |
Nearby
Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.